North Carolina, 2011

Damaging Winds in North Carolina, July 21, 2011

July 21, 2011 · NWS RAH · 2 events in 1 county or zone

Isolated storms developed across the central North Carolina as a strong heat ridge |resided over the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Isolated storms developed across the central North Carolina as a strong heat ridge |resided over the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 21, 1:25 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 21, 1:25 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EDT THU JUL 21 2011

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL EXTEND ACROSS THE REGION THROUGH
SATURDAY...BRINGING VERY HOT AND DRY CONDITIONS.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 210 PM THURSDAY...

...DANGEROUS HEAT WILL PERSIST...

REST OF TODAY THROUGH TONIGHT: THE STRONG MID LEVEL ANTICYCLONE
CONTINUES TO STRETCH FROM THE MID MISS VALLEY ACROSS KY/TN AND
THROUGH VA/NC. THE LATEST SURFACE ANALYSIS STILL SHOWS A WEAK TROUGH
EXTENDING THROUGH THE EASTERN PIEDMONT OF NC/SC INTO CENTRAL GA.
ISOLATED CLUSTERS OF SLOW-MOVING STORMS HAVE DEVELOPED OVER THE
SOUTHERN PIEDMONT AND WRN SANDHILLS WITHIN THE WEAK STEERING
REGIME... ALONG THE MOISTURE DISCONTINUITY NOTED ON BOTH WATER VAPOR
AND BLENDED TPW IMAGERY OVER THE PIEDMONT... AND WITHIN AN AREA OF
LOW LEVEL MOISTURE POOLING AND A FOCUS OF HIGHER DEW POINTS.
FOLLOWING THIS TREND AND THE LATEST HRRR RUNS... WILL KEEP ISOLATED
POPS IN THIS REGION THROUGH EARLY EVENING... FOLLOWED BY A GRADUAL
DECREASE IN STORM CHANCE BY MIDNIGHT. THE WEAK DEEP LAYER SHEAR...
WARM MID LEVELS... AND LOW PRECIPITABLE WATER WILL CONTINUE TO LIMIT
COVERAGE... ALTHOUGH ANY STORM IS LIKELY TO PRODUCE LOCALLY HEAVY
DOWNPOURS. FORECAST HIGHS OF 94-104 STILL LOOK GOOD AS TEMPS ARE
STILL PACING ABOUT 1-4 DEGREES HIGHER THAN THIS TIME YESTERDAY. THE
HEAT ADVISORY WILL REMAIN IN PLACE UNTIL 8 PM. FOLLOWING PERSISTENCE
MORE CLOSELY THAN STATISTICAL GUIDANCE... EXPECT MUGGY LOWS TONIGHT
OF 73-78. AREAS OF MVFR FOG AND HAZE SHOULD ONCE AGAIN DEVELOP
OVERNIGHT... PARTICULARLY FROM HIGHWAY 1 EAST.

FOR FRIDAY... VERY LITTLE CHANGE IS ANTICIPATED IN THE OVERALL
PATTERN. THE MID LEVEL ANTICYCLONE CONTINUES ITS EVERY SO SLOW
EASTWARD DRIFT OVERHEAD... LEADING TO VERY WEAK DEEP LAYER SHEAR.
SURFACE TROUGHING HOLD THROUGH THE PIEDMONT... AND PRECIP WATER
VALUES SHOULD SIT CLOSE TO NORMAL. MODELS HAVE WIDE VARIABILITY WITH
RESPECT TO WHERE AFTERNOON CONVECTION MIGHT INITIATE... SO WILL
AGAIN FOLLOW CLOSE TO PERSISTENCE AND PLACE ISOLATED STORM CHANCES
OVER THE CENTRAL/SRN PIEDMONT INTO THE ADJACENT SANDHILLS AND
COASTAL PLAIN... WHERE LOW LEVEL LAPSE RATES AND SURFACE DEW POINTS
WILL BE GREATEST. REGARDING TEMPS... GIVEN THAT THICKNESSES WILL
CONTINUE TO RISE... LIKELY TO BE AT LEAST A FEW METERS HIGHER THAN
TODAY... AND FACTORING IN THE OBSERVED TEMPS FROM YESTERDAY AND
TODAY... EXPECT HIGHS OF 96-104. HAVE LITTLE DOUBT THAT A HEAT
ADVISORY IS NEEDED FOR FRIDAY... HOWEVER THE DECISION TO GO WITH AN
EXCESSIVE HEAT WARNING IS A MORE DIFFICULT ONE. INTERESTINGLY...
LOOKING AT THE CIPS EXPERIMENTAL WARM SEASON ANALOGS AND
SPECIFICALLY AT THE TOP THREE BEST-CORRELATED CASES... THE HIGH
TEMPS DURING THESE EVENTS WERE GENERALLY 96-104... WITH MAX HEAT
INDICES OF 99-108. THE MODELS CONTINUE TO MIX OUT OUR SURFACE DEW
POINTS TOMORROW AFTERNOON... DROPPING THEM WELL DOWN INTO THE 60S
ESPECIALLY IN THE WESTERN CWA. BUT AS WAS THE CASE YESTERDAY AND SO
FAR TODAY... DEW POINTS DROPPED NO FURTHER THAN THE UPPER 60S TO
LOWER 70S OVER THE AREA. FOLLOWING THIS PATTERN FOR TOMORROW WITH
THESE FORECAST HIGHS YIELDS MAXIMUM HEAT INDEX VALUES OF 108-112
FROM HIGHWAY 1 EAST AND 102-108 WEST. THESE SUCCESSIVE DAYS OF
OPPRESSIVE HEAT WITH LITTLE COOLING AT NIGHT WILL FURTHER INCREASE
THE HEAT STRESS AND PUBLIC HEALTH THREAT... ESPECIALLY IN URBAN
AREAS WHERE HEAT INDEX VALUES COULD BE LOCALLY HIGHER... AND
PARTICULARLY FOR THE VULNERABLE POPULATIONS. WILL ISSUE AN EXCESSIVE
HEAT WARNING FOR FRIDAY ALONG/EAST OF A LINE FROM ROCKINGHAM TO CARY
TO ROANOKE RAPIDS... WITH AN ADVISORY IN EFFECT WEST OF THIS LINE.
-GIH

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY...
AS OF 200 PM THURSDAY...

RIDGING ALOFT AND ASSOCIATED HEAT WILL HOLD FIRM SAT...BEFORE
RETROGRESSING SLOWLY WESTWARD THROUGH THE END OF THE WEEKEND. A
RESULTANT PERSISTENCE FORECAST FOR SAT SUGGESTS TEMPERATURES AND
HEAT INDICES SHOULD REACH SIMILAR LEVELS AS THOSE EXPECTED ON
FRI...WHILE THE RETROGRESSION OF THE RIDGE SHOULD YIELD HIGHS A
DEGREE OR TWO LESS HOT FOR SUN. AN EXCESSIVE HEAT WATCH HAS
ACCORDINGLY BEEN ISSUED FOR ALL BUT THE NW PIEDMONT FOR SAT...AND A
HEAT ADVISORY WILL LIKELY BE REQUIRED FOR ALL OF CENTRAL NC FOR SUN.

STEERING FLOW WILL BACK TO WEST TO NW AND STRENGTHEN FROM AROUND 5
KTS SAT TO 15 KTS OR SO BY SUN...WHICH SUGGESTS MOUNTAIN
CONVECTION/OUTFLOW WILL STAND A PROGRESSIVELY BETTER CHANCE OF
PROPAGATING INTO THE WESTERN PIEDMONT THAN RECENT DAYS. MEANWHILE...
THE LEE TROUGH AND SEA-BREEZE/OUTFLOW WILL ALSO SERVE AS TRIGGERS
FOR ISOLATED TO WIDELY SCATTERED CONVECTION EACH AFTERNOON AND
EVENING. -MWS

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 140 PM THURSDAY...

MEDIUM RANGE NWP GUIDANCE SUGGESTS A CONTINUED RETROGRESSION OF THE
HEAT WAVE-CAUSING RIDGE ALOFT...AND RESULTANT TROUGHING/CYCLONIC
FLOW ALOFT OVER THE MIDDLE ATLANTIC REGION...EARLY TO MID NEXT WEEK.
AS SUCH...TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS
GENERALLY IN THE 89 TO 94 DEGREE RANGE...WHILE THE COVERAGE OF MUCH
NEEDED SHOWERS AND THUNDERSTORMS WILL INCREASE BY MON-TUE.
COVERAGE/CHANCES SHOULD BE HIGHEST MON (AROUND 40 PERCENT)...WHEN A
COLD FRONT WILL MAKE A CLOSE APPROACH INTO VA...AND SUBSEQUENT
OUTFLOW FORCING IS MOST APT TO DRIFT SOUTHWARD INTO CENTRAL NC. THE
HOT RIDGE IS THEN FORECAST TO MIGRATE EASTWARD ONCE AGAIN BY
THU...BUT SOUTH TO SOUTHEASTERLY FLOW AROUND OFFSHORE HIGH PRESSURE
MAY KEEP THE RETURN OF UPPER 90S TO AROUND 100 DEGREE HEAT AT BAY
THROUGH THU. -MWS

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM THURSDAY...

VFR CONDITIONS WILL DOMINATE THROUGH THIS EVENING WITH A HOT AIR
MASS LOCKED OVER THE REGION... FROM THE MIDATLANTIC AND NC BACK WEST
ACROSS THE OH VALLEY. ISOLATED SLOW-MOVING STORMS WILL PRODUCE VERY
LOCALIZED POCKETS OF MVFR TO IFR CONDITIONS OVER CENTRAL NC.
CONFIDENCE IN ANY SUCH STORM AFFECTING AREA AIRPORTS IS LOW... AND
STORMS SHOULD BE LARGELY CIRCUMNAVIGABLE... ALTHOUGH THE BEST CHANCE
OF A STORM WILL BE AT RDU/FAY THROUGH 02Z. IN AN NEAR ISOLATED
STORMS... GUSTS OVER 35 KTS ARE POSSIBLE. OTHERWISE... CLOUD BASES
WILL HOLD ABOVE 5 KFT WITH VFR VSBYS THROUGH NIGHTFALL. AREAS OF
MVFR FOG AND HAZE ARE LIKELY OVERNIGHT... AFTER 07Z... MAINLY AT
RDU/RWI/FAY. THIS WILL LIFT AND MIX OUT TOWARD 14Z FRIDAY MORNING...
WITH SCATTERED CONVECTIVE CLOUDS BASED ABOVE 4 KFT AGAIN DEVELOPING
NEAR OR AFTER 16Z.

LOOKING BEYOND EARLY FRIDAY AFTERNOON... ISOLATED CONVECTION MAY
AGAIN AFFECT RDU/FAY FROM MID AFTERNOON INTO EARLY EVENING.
OTHERWISE... VFR CONDITIONS WILL HOLD WITH THE HOT WEATHER
PERSISTING THROUGH SATURDAY... ALTHOUGH THE RISK OF POCKETS OF
DAYBREAK MVFR FOG MAINLY AT RDU/RWI/FAY WILL REMAIN. THE CHANCE OF
SHOWERS/STORMS WILL RISE LATE SUNDAY THROUGH TUESDAY AS A FRONT
APPROACHES FROM THE NNW. -GIH

&&

.CLIMATE...
         GSO                           RDU

DATE     HIGH/YEAR    HIGH MIN/YEAR    HIGH/YEAR  HIGH MIN/YEAR

THU 21:   99/1983       74/2010	       102/1952       76/1995
FRI 22:  100/1952       76/2010        103/1952       76/1991
SAT 23:   99/1952       78/2010        105/1952       76/2010
SUN 24:   96/2010       78/2010        100/2010       79/2010

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 11 AM TO 8 PM EDT FRIDAY FOR
NCZ011-027-028-041>043-077-078-084>086-088-089.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NCZ007>011-024>028-040>043-073>078-083>086-088-089.
HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR NCZ007>010-
021>026-038>040-073>076-083.

&&

SYNOPSIS...WSS
NEAR TERM...HARTFIELD
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 21, 2:02 PM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT THU JUL 21 2011

NCZ011-027-028-041>043-077-078-084>086-088-089-221915-
HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
302 PM EDT THU JUL 21 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   EXCESSIVE HEAT WATCH.

NCZ021>023-038-039-221915-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
302 PM EDT THU JUL 21 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

NCZ007>010-024>026-040-073>076-083-221915-
PERSON-GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-FRANKLIN-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-
302 PM EDT THU JUL 21 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   EXCESSIVE HEAT WATCH.

VINCENT

In the hours before

Special weather statement, Jul 21, 1:00 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT THU JUL 21 2011

NCZ075-211900-
MOORE-
200 PM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM WITH HEAVY RAINS WEST OF ROBBINS IN MOORE
COUNTY...

AT 157 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WEST
ROBBINS...OR ABOUT 13 MILES WEST OF CARTHAGE...NEARLY STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NORTHWEST MOORE
COUNTY

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

MOTORISTS SHOULD BE ON THE ALERT FOR POSSIBLE PONDING OF WATER ON
LOCAL ROADS.

&&

LAT...LON 3549 7962 3536 7948 3526 7968 3533 7972
      3543 7975
TIME...MOT...LOC 1757Z 240DEG 4KT 3538 7964

14
Special weather statement, Jul 21, 1:29 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
229 PM EDT THU JUL 21 2011

NCZ077-211900-
HARNETT-
229 PM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT COUNTY THROUGH 300
PM EDT...

AT 228 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LILLINGTON. THIS STORM WAS NEARLY STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILLINGTON...AND
OTHER AREAS ALONG HIGHWAY 421 AND HIGHWAY 210 NEAR LILLINGTON.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3533 7868 3530 7895 3551 7895 3552 7873
TIME...MOT...LOC 1828Z 354DEG 2KT 3544 7883

VINCENT
Special weather statement, Jul 21, 1:43 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT THU JUL 21 2011

NCZ084-085-211915-
RICHMOND-SCOTLAND-
243 PM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND AND RICHMOND
COUNTIES THROUGH 315 PM EDT...

AT 242 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAMLET...OR ABOUT 7 MILES SOUTHEAST OF ROCKINGHAM...MOVING NORTHEAST
AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DOBBINS HEIGHTS...
AND OTHER LOCATIONS ALONG OR NEAR THE RICHMOND AND SCOTLAND COUNTY
BORDER.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
BRIEF HEAVY RAINFALL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3480 7968 3480 7976 3487 7983 3506 7964
      3489 7943 3477 7964
TIME...MOT...LOC 1842Z 228DEG 6KT 3486 7967

VINCENT
Special weather statement, Jul 21, 2:43 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT THU JUL 21 2011

NCZ073-074-212015-
MONTGOMERY-STANLY-
343 PM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY AND MONTGOMERY
COUNTIES THROUGH 415 PM EDT...

AT 343 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BADIN LAKE...OR ABOUT 8 MILES NORTHEAST OF ALBEMARLE. THIS STORM WAS
NEARLY STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BADIN.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3551 8020 3551 8001 3547 7995 3525 8010
      3536 8029
TIME...MOT...LOC 1943Z 036DEG 2KT 3545 8010

VINCENT
Special weather statement, Jul 21, 3:02 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT THU JUL 21 2011

NCZ042-212030-
JOHNSTON-
402 PM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 430
PM EDT...

AT 401 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PRINCETON...OR ABOUT 10 MILES SOUTHEAST OF SMITHFIELD...
MOVING NORTH AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PRINCETON...AND...
PINE LEVEL.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3542 7816 3538 7815 3537 7816 3535 7816
      3534 7820 3534 7821 3532 7823 3532 7826
      3531 7829 3534 7840 3553 7833 3549 7812
TIME...MOT...LOC 2001Z 200DEG 5KT 3539 7825

VINCENT
Special weather statement, Jul 21, 3:03 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT THU JUL 21 2011

NCZ089-212030-
SAMPSON-
403 PM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 430
PM EDT...

AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROSEBORO...OR ABOUT 9 MILES SOUTHWEST OF CLINTON...MOVING NORTHEAST
AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SALEMBURG.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3484 7850 3486 7850 3490 7854 3491 7854
      3491 7856 3494 7857 3496 7862 3497 7862
      3514 7838 3495 7822 3483 7848
TIME...MOT...LOC 2003Z 235DEG 7KT 3495 7847

VINCENT

The radar

The Raleigh/Durham radar (KRAX), 141 km away, was scanning. The volume nearest the first event began at 20:32 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
July 21, 3:35 PM EST
Where
Montgomery County, 3.95 mi SW of Pekin
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.180, -79.930

One tree was blown down on Town Creek Mount Road near the historic site.

Thunderstorm Wind, Montgomery

When
July 21, 3:35 PM EST
Where
Montgomery County, 3.49 mi SE of Mt Gilead
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.189, -79.971

One tree was blown down on Gaddy Farm Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2011Every state in 2011This day in weather historyWarnings in North Carolina, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332239, 332240.